Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Excessive Sweating - any help?
    avatar
    lajygal posted:
    My mom had PD and has excessive sweating in the morning. Using a fan doesn't help, she says. She is hydrating. Anything else we can try to cool her down?

    thanks!
    Reply
     
    avatar
    lajygal responded:
  • * correction HAS PD.
  •  
    avatar
    DUKE MEDICINE
    Mark A Stacy, MD responded:
    Dear lajygal
    Excessive sweating in PD is often a result of blood level changes in levodopa - the active ingredient of Sinemet or carbidopa/levodopa - and can occur at either peak or low levels. In this case it sounds like it is after a last dose the night before.

    There are several strategies: If she takes her last dose at supper, you may want to discuss a dose just before bedtime with her neurologist. If she is already taking a bedtime dose, taking her first dose earlier - even before she first gets out of bed may help. Finally adding other PD medications may prolong the benefit (and avoid the low blood levels) of levodopa. In short, this is an issue that may improve with some discussion with her doctor.
     
    avatar
    lajygal replied to Mark A Stacy, MD's response:
    thanks so much for replying. I will let her know what you have suggested,


    Helpful Tips

    What would you like to know?Expert
    Over the last month the PD Exchange has addressed topics concerning diagnosis, medications, managing doctor's office visits, sleep ... More
    Was this Helpful?
    22 of 32 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Neurological Disorders Center